Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 77, NWS Tulsa, OK

July 9, 2015Creek County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jul 9, 2015, 8:10 PM CDT for Creek County, Oklahoma. It took effect at Jul 9, 2015, 11:35 PM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jul 9, 2015, 8:10 PM CDT (01:10 UTC)
In effect from
Jul 9, 2015, 11:35 PM CDT
Expired
Jul 10, 2015, 9:18 AM CDT
In force
10 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Creek County, OK

The radar

The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Polecat Creek near Sapulpa (SPCO2).

Action stage
21 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WGUS44 KTSA 100110
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT THU JUL 9 2015

...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-100910-
/O.NEW.KTSA.FL.W.0077.150710T0435Z-150710T1418Z/
/SPCO2.1.ER.150710T0435Z.150710T0600Z.150710T0818Z.NO/
810 PM CDT THU JUL 9 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Polecat Creek near Sapulpa
* from this evening to Friday morning, or until the warning is 
  cancelled.
* At 8:00 PM Wednesday, the stage was 17 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Polecat Creek near Sapulpa is expected to rise above
  flood stage tonight and continue to rise to near 21.5 feet by 
  Friday before dawn. The river is expected to fall below flood stage
  early Friday morning.
* Impact...At 22.0 feet, minor flooding of pasturelands and oil fields
  occurs.
 
&&
 
LAT...LON 3600 9615 3592 9614 3599 9598 3606 9599

$$
1 follow-up statement
337 
WGUS44 KTSA 100712
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
212 AM CDT FRI JUL 10 2015


OKC037-100742-
/O.CAN.KTSA.FL.W.0077.000000T0000Z-150710T1418Z/
/SPCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
212 AM CDT FRI JUL 10 2015

* At  1:26 AM Friday, the stage was 18.20 feet.
* Flood stage is 21.0 feet.
* No flooding is currently forecast.
 
&&
 
LAT...LON 3600 9615 3592 9614 3599 9598 3606 9599

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 9, 6:03 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 9, 6:03 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT THU JUL 9 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 0Z TAFS... PRECIPITATION WILL BE ENDING FROM THE WEST OVER
THE NEXT FEW HOURS... AND MAY STILL AFFECT ARKANSAS TAF SITES.
AFTER THAT... VFR CONDITIONS WILL PREVAIL AT ALL SITES FOR THE
REMAINDER OF THE 24 HOUR FORECAST PERIOD

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT THU JUL 9 2015/

DISCUSSION...
WEAK SFC LOW ACROSS CENTRAL OK THIS AFTERNOON...WITH ATTENDANT
BOUNDARY EXTENDING EAST ACROSS NE OK AND NW AR. THIS BOUNDARY WILL
CONTINUE TO SLOWLY LIFT NORTH THROUGH THIS AFTERNOON AND
OVERNIGHT...WITH RAIN CHANCES TO DIMINISH FROM SW TO NE DURING
THIS TIME PERIOD. WITH MODELS IN GOOD AGREEMENT ON IMPROVING
CONDITIONS THROUGH TONIGHT...WILL LET FFA ALONE AS IT IS SET TO
EXPIRE AT 00Z. EVENING SHIFT CAN EXTEND A SMALL PORTION IF
NECESSARY. ONCE THE PRECIP SHUTS OFF...UPPER RIDGING WILL BEGIN TO
BUILD IN ACROSS THE SRN PLAINS. TEMPERATURES WILL MODERATE OVER
THE WEEKEND AS THE RAIN FOOTPRINT ERODES. MONDAY STILL LOOKS TO BE
THE HOTTEST DAY OF THIS FORECAST CYCLE...DEWPOINTS IN THE LOWER TO
MID 70S WILL BE IN PLACE ACROSS PARTS OF ERN OK THROUGH THE
WEEKEND AND EARLY PART OF NEXT WEEK. THOSE LOCATIONS WILL LIKELY
SEE HEAT INDEX VALUES IN EXCESS OF 105 DEGREES FOR THE LATTER
HALF OF THE WEEKEND AND INTO NEXT WEEK. THE CENTER OF THE UPPER
RIDGE TOWARDS MID WEEK MAY MOVE A LITTLE BIT TO THE WEST...AND
MAY PLACE THE FAR ERN ZONES ON THE PERIPHERY OF INCREASED NW
FLOW. RAIN CHANCES WOULD INCREASE SOME...HOWEVER WILL KEEP
FORECAST DRY BEYOND TONIGHT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ054>068-070-
     071.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ001-002.

&&

AVIATION...06
Hazardous weather outlook, Jul 9, 7:52 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT THU JUL 9 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
752 PM CDT THU JUL 9 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

FLASH FLOOD.
      RISK...LIMITED.
      AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
   	  ONSET...ONGOING.

DISCUSSION...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID
EVENING ACROSS NORTHWEST ARKANSAS.  LOCALLY HEAVY RAIN AND GUSTY
WINDS WILL BE LIKELY IN THE STRONGER STORMS. THIS ACTIVITY IS
EXPECTED TO WEAKEN AND SHIFT EAST OF THE REGION BY LATE EVENING WITH
THE HEAVY RAIN THREAT ENDING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
IN THE WAKE OF THE EXITING FRONTAL BOUNDARY...A RIDGE OF HIGH
PRESSURE IS FORECAST TO SET UP OVER THE SOUTHERN PLAINS. THIS WILL
ALLOW FOR SOUTH TO SOUTHWESTERLY FLOW TO RETURN HOT AND HUMID
CONDITIONS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
WEEKEND INTO NEXT WEEK. DANGEROUS HEAT INDEX VALUES AROUND 100
DEGREES TO 110 DEGREES WILL BE POSSIBLE ACROSS PARTS OF THE
REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 9, 6:56 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     ROGERS                  36.33N 94.12W
07/09/2015                   BENTON             AR   PUBLIC

            TREES DOWN ACROSS HIGHWAY 94 JUST EAST OF ROGERS.

&&

CAS
Local storm report, Jul 9, 7:04 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     GENTRY                  36.27N 94.48W
07/09/2015                   BENTON             AR   EMERGENCY MNGR

            REPORT OF A GARAGE BLOWN OVER AND SEVERAL OTHER
            STRUCTURES DAMAGED IN GENTRY.

&&

JDS
Special weather statement, Jul 9, 7:13 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT THU JUL 9 2015

ARZ010-100100-
WASHINGTON AR-
713 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL
800 PM CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES WEST OF STRICKLER...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELKINS...WEST FORK...WINSLOW...BLACKBURN...STRICKLER...BRENTWOOD...
DEVILS DEN STATE PARK...BLACK OAK...MORROW...WOOLSEY...HICKS...
DURHAM...SULPHUR CITY...ODELL...WYOLA...CLYDE...ARNETT...HOGEYE AND
CANEHILL.

LAT...LON 3576 9448 3592 9449 3601 9396 3577 9397
TIME...MOT...LOC 0013Z 263DEG 22KT 3584 9439
Local storm report, Jul 9, 7:20 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     2 N ELDON               35.96N 94.84W
07/09/2015                   CHEROKEE           OK   EMERGENCY MNGR

            8-10 INCH DIAMETER TREES DOWN IN PUNKIN HOLLOW AREA.

&&

CAS
Special weather statement, Jul 9, 7:30 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU JUL 9 2015

ARZ010-011-100115-
WASHINGTON AR-MADISON AR-
730 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND
SOUTHEASTERN WASHINGTON COUNTIES UNTIL 815 PM CDT...

AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLACKBURN...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST FORK...WINSLOW...BLACKBURN...STRICKLER...BRENTWOOD...DEVILS DEN
STATE PARK...WOOLSEY...CROSSES...DELANEY...COMBS...HICKS...DURHAM...
WYOLA...PATRICK...ARNETT AND HOGEYE.

LAT...LON 3576 9432 3593 9434 3598 9385 3579 9383
TIME...MOT...LOC 0030Z 263DEG 27KT 3585 9424
Local storm report, Jul 9, 7:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     GENTRY                  36.27N 94.48W
07/09/2015                   BENTON             AR   PUBLIC

            THUNDERSTORM WINDS UPROOTED APPLE TREE. RELAYED BY
            BROADCAST MEDIA.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:48 PM CDTAreal Flood AdvisoryTSAAdair117 min
Jul 10, 2:16 AM CDTRiver Flood AdvisoryTSAMuskogee36 hr
Jul 10, 2:22 AM CDTRiver Flood WarningTSAAdair23 hr
Jul 10, 4:48 PM CDTSpecial Weather StatementTSAOsage42 min

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.